It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board

  • what causes gasritis

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-09-2005, 04:55 PM   #1
    Dee77
    Senior Member
    (female)
     
    Dee77's Avatar
     
    Join Date: Jan 2005
    Location: Iowa
    Posts: 176
    Dee77 HB User
    what causes gasritis

    I have been trying to find out what causes this. Have had it forever. I read it is always hploria or if your a heavy drinker and take lots of aspirin(which i dont) I have been under alot of stress. Doc wont check me for hploria. Is it safe to take mastica if your not sure you have it? Prevacid makes acid worse.

     
    Sponsors Lightbulb
       
    Old 11-09-2005, 07:31 PM   #2
    diamond79
    Veteran
    (female)
     
    diamond79's Avatar
     
    Join Date: Dec 2004
    Location: Ontario, Canada
    Posts: 440
    diamond79 HB User
    Re: what causes gasritis

    I have had gastritis for almost a year. I am not sure of the cause, but I am guessing probably stress and bad diet are to blame for mine. I was tested twice for H. Pylori (endoscopy w/biopsy and breath test) and both came back negative. I don't drink or take ibuprofen--which are other causes. A few other causes I read about are Pernicious Anemia, a major surgery, bacterial or viral infections, and bile reflux.
    I would find another dr. to test you for H. Pylori if you suspect that is causing your gastritis.

    Donna

     
    Old 11-14-2005, 04:38 PM   #3
    coolbunny
    Member
    (female)
     
    coolbunny's Avatar
     
    Join Date: Oct 2005
    Posts: 86
    coolbunny HB User
    Re: what causes gasritis

    Hi Dee

    You have my sympathy, as I too have gastritis.

    I was first diagnosed 18 mths ago, and had an upper GI endoscopy (a gastroscopy) and biopsy. It found 2 stomach lesions of "unknown origin", but no ulcers. I tested neg for h-pylori. I also had an upper abdominal U/S scan which found thickening of stomach wall, but all other organs looked OK.

    I took PPIs for 2 months which cleared up the acid burning pain, but left me with chronic upper abdominal pain I have had ever since. It is a stiff, pulling feeling, as though I have a board in my stomach, and sometimes it is like the diaphragm muscles are burning. The pain and inflammation has gradually spread through my gut to my colon.

    I have no idea why I developed gastritis, as I do not fit into any category of cause and effect. I have always been teetotal, never take aspirin or NSAIDs, and my diet has always been excellent (organic with lots of fruit, vegetables and fibre, and no cookies/cakes or puddings ever). However I had been under huge amount of stress for previous 8 years, so it's possible it was due to that, although "unlikely", I was told by GI specialist.

    My latest doctor believes problem is all due to gut dysbiosis, i.e. fungal infection of the gut. I have just sent off for a panel of GI tests to be done from stool samples, by a lab in N.Y., to see if this is the case. The lab also tests for bacteria, parasites and enzyme deficiencies. I have a feeling that I may have enzyme deficiencies. My doc says it's also possible that I don't have enough stomach acid, instead of having too much. So taking PPIs would make the whole thing worse over time, which is exactly what happened.

    My condition is definitely worsened by specific foods, caused by food intolerances. The worst culprits are gluten, dairy, eggs, caffeine, tinned tomatoes, cabbage. Cutting out all those foods completely has brought me some relief, but my gut is now so sensitive that I react violently to anything new I try and introduce. The doc recently had my blood tested for vit and mineral deficiencies, and found I am very low on Bvits and zinc, due to
    malabsorption problems which are common with gut inflammation. But trying to take the purest of supplements made me very ill.

    I am determined to find the answer, as the illness is ruining my life.
    I am tired all the time, in pain and discomfort, sleep badly, and I have no appetite but have to eat to stop the pain. I don't enjoy my food anymore.
    I don't enjoy my life anymore !

    There is a supplement called Digestrol made by techmedica, which I have heard good things of. It contains digestive enzymes. I am waiting for my lab results, and will try it if it turns out to be what I need.

    best wishes.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    What Causes ADHD? addprogrammer ADD / ADHD 1 07-24-2009 09:03 PM
    Oh my god...Some please tell me what just happened!!! URGENT DarkChange Heart Disorders 26 12-19-2005 11:34 AM
    I have Epstein-Barr (what next?) tkgoodspirit Fibromyalgia 2 05-15-2005 10:48 AM
    Girlfriend told me she has HPV. What should I do? zap123 Human Papillomavirus (HPV) 13 04-08-2005 02:22 AM
    What causes mental illness, OCD and schizophrenia Kime Obsessive Compulsive Disorder (OCD) 5 08-21-2004 06:59 PM
    Some Info On What Causes Acne jagdm27 Acne 4 10-01-2003 01:59 PM
    Found out what was wrong Spirit Bowel Disorders 7 09-09-2002 12:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:43 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!